# SDR 2006FA0000393

- Difficulty date: April 11, 2006
- Submitted: April 21, 2006
- Operation: General aviation
- System (JASC): 2434 · DC Generator-Alternator
- Part: Housing
- Part number: ALU1003
- Condition: Worn
- Location: Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THIS ALTERNATOR HAS -0- HOURS TIME-IN-SERVICE.  DURING INSPECTION, PRIOR TO SALE, IT WAS DISCOVERED THAT THE ROTOR HAD EXCESSIVE LATERAL MOVEMENT AS A RESULT OF EXCESSIVE WEAR OF THE DRIVE END HOUSING BEARING BORE.  THIS CONDITION WOULD HAVE LEAD TO PREMATURE FAILURE OF THE DRIVE GEAR/ALTERNATOR AND COULD HAVE LEAD TO A COMPLETE ENGINE FAILURE.  HAVE SEEN THIS SAME PROBLEM IN A VERY LARGE PERCENTAGE OF THESE ALTERNATORS RETURNED TO SERVICE BY OVERHAULER.  (K)
